Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes abdominal pain after medical abortion?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4047 Questions
Question
I've been having abdominal pain off and on since I had a medical abortion of May 29th. They checked to make sure it was complete, and it was, but the andominal pain has persisted. Should I be concerned this far out?
Posted Sun, 31 Aug 2014 in Pregnancy
 
 
Answered by Dr. S Patra 12 minutes later
Brief Answer:
NEED ADDITIONAL INFORMATION.

Detailed Answer:
Hello,

Thanks for writing to us.

Before giving to answer your query, I need some additional information to assist you better and give proper guideline.

1) Do you get regular period following abortion? If yes, what is last period date?

2) Do you undergo any ultrasound scan after abortion? If yes, kindly upload it.

3) Exact location of abdominal pain? Any other symptoms like fever, discharge?

Waiting for your response.

Regards,
Dr S Patra
Above answer was peer-reviewed by
 
Follow-up: What causes abdominal pain after medical abortion? 7 minutes later
1. I think i had one regular period on July 25th that lasted 5 days. I have had some spotting between, and some tinted, odorless discharge.
2. Yes, iI had a vaginal ultrasound after the abortion, i do not habe it to upload, but they said it was all eliminated,
3. Lovation ofpain is below belly button, no fever, just discharge mentioned above. It is sensitive when i press on my abdomen as well.
 
 
Answered by Dr. S Patra 2 hours later
Brief Answer:
PELVIC INFECTION. FOLLOW THE ADVICE.

Detailed Answer:
Hello,

Thanks for additional information.

According to your information, it is more suggestive of pelvic or vaginal infection following medical abortion. Hormonal imbalance, stress, indigestion problem are relative underlying causes.

In this case, I suggest to take one course of antibiotic and IRON supplement to get rid off this problem. Anti-spasmodic medication like Drotaverine can be given to reduce abdominal pain. It should be taken with antacid like Ranitidine etc.

Take healthy diet and drink more water. Maintain genital hygiene properly. Kindly, procure complete prescription from your doctor.

Hope, it helps for your information. Kindly, close the discussion if you don't have any other query.

Wish your good health and take care yourself.

Regards,
Dr S Patra

For future query, you can directly approach me through

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=63326
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor